Above & Beyond

Do you think there are areas to be improved in mental health care?

23 voters
V…02040YesNoNot sureThere'sroom forimprove…
AnswerVotes
Yes22
No0
Not sure0
There's room for improvement 3
Vote on this poll
Reply to Natzsteveo

You need to join or log in to reply


22 Replies
oldestnewest

I personally don't think there's enough knowledge to do with MH I mean alot of the medical teams don't know what to do or say We need more consideration and choices.

Reply

They haven't got a clue about benzodiazepine withdrawal. I'm better off on my own than seeing a doctor or mental health team.

1 like
Reply

100% agreed

Reply

100% agree. When coming off benzodiazepines years ago I was told to do it over 2 weeks. My reply was “and how did you feel after the 2 weeks you were coming off them?” I got a blank stare. I then explained to my doc that no it won’t be 2 weeks it will be over a period of months. And don’t even start me on SSRIs!!!!

Reply

I agree totaly agree with both comments, i've just been told to stop taking the anti-depressants i was taking for 6 weeks, and to start going out for a walk which will help me with the wieght as the doctor told me. It's the first time i've ever seen this doctor, i have a lot of different health problem's and disabled, suffering with Chronic pain. So this really didn't help. I know the anti-depressants i were trying were new to me and i felt there not working. and i suffer with pannick attacks she told me not to make excuses and just start going for a walk each day. It's so frustrating when your not really listen to or understood

2 likes
Reply

Hi Tanya46 see this is what I mean we just get fobbed off like we are nothing..they probably never get panic attacks and they tell you that???stay on the anti-depression pills if you want to they do take some time to kick in

Nat

Reply

I'm sorry that you're suffering Tanya, both with the panic attacks and with medical idiots. They should not give you anti depressants and then expect you to come off them six weeks later! They don't even kick in properly until at least two weeks after you've started taking them.

The doctor you saw is not only ignorant about how these tablets work but is also downright rude and unprofessional. She has not looked at your medical history at all and has told a disabled person with depression that she is overweight on the very first appointment! Guaranteed to help your confidence there, eh?!

The thing is, anxious and depressed people don't want to "make a fuss". If we were well then we would make a complaint about such treatment. But then we wouldn't be there in the first place!

I sincerely hope that this treatment of vulnerable, ill people will one day be uncovered. It is a disgrace to the NHS and to our country.

Hope you feel a bit better soon.

1 like
Reply

Well said

Reply

I find there is a lack of knowledge by doctors of the contraindications of prescribing some drugs. I was recently given Fluoxetine (which has proved to be a disaster for me and I can't wait to get off it) in spite of the fact that I have glaucoma caused by excess pressure in my eyes. I have had lazer treatment for it and my pressure is ok now. The thing is that Fluoxetine increases the pressure in the eyes!! Why would I want to risk blindness to get rid of anxiety/depression and why would I want increases anxiety because of this contraindication? Also---Fluoxetine has made an invalid of me. I am not exaggerating. I was in my bed all day yesterday, unable to eat or walk about. I like my doctor and had complete faith in him until now. He needs to up his info on mental health drugs.

1 like
Reply

Sorry for the length of my reply but it could have been much longer.

1 like
Reply

I am on fluxontine antidepressants low am my mood sucksvall the time take 25mg with other medicine on night take ompezzoler for guts and cocodamols for pain still no good for pain

Reply

I am booked to go on a short holiday on Monday, 10th Sept. while , at the same time, cutting down on Fluoxetine. My doctor has told me to take one capsule every second day but I know I will be ill on the day I take it when I am on holiday. I don't know what to do because reducing it too quickly is dangerous. One of the possible results could be a seizure. There seems tobe no answer and my nerves are out of control.

Reply

Hi darkshadow

Don't worry about it being to long my friend you say what you need to say this is what this poll is about.

Is your tablets capsules or just normal tablets that can be cut in half what mg are you currently taking..I was on 300mg of venlafaxine for 18 years and I've decided to reduce them because of health issues I now take a 75mg in the morning and I've cut my 75mg in half for the evening which makes 37.5mg my Dr told me to do what you have been told and it made me so bad even worse than my depression and anxiety so I went with my gut instinct and just halved my pills instead of missing dosages that way you are slowly weaning yourself off them and not feeling as crappy.with you going away the last thing you want to do is feel very poorly so I'd just hang back abit it's your body and mind you know what's best.thing is we seem to become Drs ourselves who have MH as we know more than these so called professional

Nat

Reply

Thanks for your reply. Further to my last posts--I have spoken to my doctor on the phone and described to him how I was yesterday. He told me to stop them but to take them with me on holiday plus some Diazepam in case of an increase in anxiety. Mine were capsules, not tablets. I am so relieved at what he said. I don't think any withdrawal symptoms can possibly be worse than the effects they were having on me. I am back to normal today, full of energy and enthusiasm re my holiday. You are right. My doctor should not have prescribed them for me. I am very thankful to have found this site. It is a godsend. x.

1 like
Reply

Your very welcome. Diazepam is good takes that edge off don't it I'm glad you rang your Dr though at least now you know he must be keen to get you off the pills because of your eyes take care and have a brill holiday

Nat xx

Reply

Don't take diazepam! If you really must, then limit it to two weeks. Otherwise you risk a long, long time trying to get off. See the Benzobuddies website if you need more proof.

1 like
Reply

I take diazepam rarely and never more that one night at bedtime. I do not take it regularly as I know about its addictive qualities. It is only a last resort to me and if I have some in my possession, that is usually enough to keep me calm so that I don't need it after all.

1 like
Reply

Just trying to save you from my fate.

Reply

I think the time you wait for an appointment is way to long sadly some people don't make the length of time.more funding is a must and better training for the mental health team rather than practice and train with case studies.i was abandoned due to conflict of interest as I sought help for things that happened when I was younger in the care system.it was shocking.

1 like
Reply

Joined up holistic approach with more resources are needed.

1 like
Reply

Seriously? Mental health care is abysmal when compared to other health care. It's still in the dark ages. Nothing has changed save for medication and that isn't much better. This shouldn't even be a question. Psychologists still waste people's time with analysis too, spending years talking with patients and seeing very little improvements. And seriously, it's easier and quicker just to brainwash someone into feeling better. As far as depression & anxiety, only people who have serious clinical depression and major anxiety, rather than situational or seasonal afflictions, will understand what I'm saying. I'm sorry but this really bothers me. The state of mental healthcare hasn't gotten any better whatsoever in the last 50 years. The only thing that has changed is that people are more accepting and it's not shameful to admit anymore when someone suffers from a mental disorder. But please, this question is insulting.

Reply

Yes I think so the suicide has gone up in young people over the years I believe more kids are depressed than has ever been before social and wellbeing is your body and social if you have got a good social life then life is no good if you haven't got a good reason to live then it doesn't help forget about money money is not everything in this life happiness is if you haven't got happiness you got nothing that's what I think

Reply
Reply to Natzsteveo

You need to join or log in to reply

Votes
There's room for improvement